Linearized Galerkin FEMs for Nonlinear Time Fractional Parabolic Problems with Non-smooth Solutions in Time Direction

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

94 Scopus Citations
View graph of relations

Author(s)

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)403–419
Journal / PublicationJournal of Scientific Computing
Volume80
Issue number1
Online published22 Mar 2019
Publication statusPublished - Jul 2019

Abstract

A Newton linearized Galerkin finite element method is proposed to solve nonlinear time fractional parabolic problems with non-smooth solutions in time direction. Iterative processes or corrected schemes become dispensable by the use of the Newton linearized method and graded meshes in the temporal direction. The optimal error estimate in the L2 -norm is obtained without any time step restrictions dependent on the spatial mesh size. Such unconditional convergence results are proved by including the initial time singularity into concern, while previous unconditional convergent results always require continuity and boundedness of the temporal derivative of the exact solution. Numerical experiments are conducted to confirm the theoretical results.

Research Area(s)

  • Linearized schemes, Optimal error estimates, Time fractional parabolic problems, Unconditional convergence